My brother is a 65 yo Caucasian. He has been hospitalized three times (avg 7 days each time) in the last 6 weeks.
Twice he went by ambulance to the ER with astronomically high blood pressure and stupor like symptoms. He could stand but his eyes were rolled back into his head. He was in a coma like state for 4 days the first trip. He could recite his birthdate and full name but was not voluntarily talking. He had slurred speech but MRI or CT Scan ruled out current stroke, only two old ischemic incidents. He showed no other stroke symptoms. He had no chest pains but has CHF with swelling in his abdomen. He has one working kidney. The other one was supposedly rendered useless due to hardening of the arteries. His kidney function is below normal. His sodium is low.
The third trip was 10 days ago. He was admitted with chest pain and stupor but low normal BP. Doctors are perplexed.
He is well controlled with meds for bi-polar. He was taking Risperadone, Depakote, and Effexor. It was thought that his meds were overwhelming him. His Effexor was changed to Zoloft. He is also on Co-Reg, A HHC nurse visits his home to regulate his meds.
Years ago he had a MI and a bypass. It was said on the last treadmill test that it was abnormal with blockages. Cardiologist said his kidneys are not good enough for him to go through a heart cath.
Any ideas? He was on Lovenox daily while in hosp. His reoccurrences are usually about a week after he is dismissed. Yesterday, he was slipping into a stupor and phoned me and I asked him to chew 2 aspirins. He stopped slurring and got OK.
Is there a way to have a heart cath where it does not harm the kidneys? Our DRS don't work together. We are frustrated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.